MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. PTFE FELT PLEDGETS; SURGICAL

BARD PERIPHERAL VASCULAR, INC. PTFE FELT PLEDGETS; SURGICAL
Catalog Number 007971
Medical Device Problem Codes Leak/Splash (1354); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 05/2027).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a surgical graft placement procedure, during haemostasis, at the second clamping, the new aortic suture was allegedly loosened with a massive leakage which required a third one hundred and seventy six minute clamping.It was further reported that the teflon patch allegedly went into the patient's bloodstream.Reportedly, the patient was needed to be reopened and was placed under cardiovascular examination along with rapid recovery and close neurological monitoring was done due to the missing piece of teflon.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one unsealed and one sealed impra eptfe patches were received for evaluation.During visual on the unsealed evaluation, it was noted that the sample appeared to have residue throughout, and frayed fibers were noted on both sides of the patch.Holes were also observed on the center of both sides of the patch.No other anomalies were noted.Upon dimensional evaluation, the thickness of the pledget was measured and found to be within acceptable range.One electronic photo was provided for review.The photo shows a contaminated pledget placed in a containment cup.Therefore, the investigation is inconclusive for the reported failures as no objective evidence was provided to confirm the reported event.A definitive root cause for the alleged leak and migration issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2027), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a surgical graft placement procedure, during hemostasis, at the second clamping, the new aortic suture was allegedly loosened with a massive leakage which required a third one hundred and seventy-six-minute clamping.It was further reported that the teflon patch allegedly went into the patient's bloodstream.Reportedly, the patient was needed to be reopened and was placed under cardiovascular examination along with rapid recovery and close neurological monitoring was done due to the missing piece of teflon.The current status of the patient is unknown.

Brand Name
PTFE FELT PLEDGETS
Common Device Name
SURGICAL
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18825283
Report Number2020394-2024-00303
Device Sequence Number15390801
Product Code DXZ
UDI-Device Identifier00801741041358
UDI-Public(01)00801741041358
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number007971
Device Lot NumberHUGT1667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexUnknown